MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-1818
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25-18mm amplatzer talisman pfo occluder was chosen for a patent foramen ovale (pfo) with a non-prominent atrial septal aneurysm (asa) closure procedure using an 8f amplatzer talisman delivery sheath.After corresponding echocardiographic measurements, the device was selected.During procedure, the transesophageal echocardiogram (tee) showed an lax interatrial septum, characterized by a marked, highly mobile bulging toward the right heart chamber's and the device exhibits significant mobility.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.They decided to change the device and a new 25-18mm amplatzer talisman pfo occluder was chosen and implanted successfully.There was no clinically significant delay in procedure and no adverse consequences to the patient.The patient remained hemodynamically stable throughout the procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of mis-sizing of the device was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25-18mm amplatzer talisman pfo occluder was chosen for a patent foramen ovale (pfo) with a non-prominent atrial septal aneurysm (asa) closure procedure using an 8f amplatzer talisman delivery sheath.After corresponding echocardiographic measurements, the device was selected.During procedure, the transesophageal echocardiogram (tee) showed an lax interatrial septum, characterized by a marked, highly mobile bulging toward the right heart chamber's and the device exhibits significant mobility du to mis-sizing.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.They decided to change the device and a new 25-18mm amplatzer talisman pfo occluder was chosen and implanted successfully.There was no clinically significant delay in procedure and no adverse consequences to the patient.The patient remained hemodynamically stable throughout the procedure.The patient was reported stable.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22977191
Report Number2135147-2025-04993
Device Sequence Number15810128
Product Code MLV
UDI-Device Identifier05415067033307
UDI-Public(01)05415067033307(17)270131(10)10210707
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PFO-1818
Device Catalogue Number9-PFO-1818
Device Lot Number10210707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AMPLATZER TALISMAN DELIVERY SHEATH, 9-TDS-08F45.
Patient Age52 YR
Patient SexFemale
Patient Weight63 KG